| Model Number |
400SMTSFT0308 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was broken on the proximal end of the pusher assembly.The proximal end of the pusher assembly was fractured off.The pull wire was retracted out of the distal detachment tip (ddt), and the embolization coil was detached from its pusher assembly.Conclusions: evaluation of the returned smart coil pusher assembly confirmed that the embolization coil was detached from its pusher assembly.Further evaluation revealed that the pet lock was broken, and the pull wire was retracted out of the ddt.This occurs during a successful detachment.Therefore, the root cause of the reported detachment issue could not be determined.Further evaluation also revealed that the pusher assembly was fractured.This damage was likely incidental to the complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Conclusions code 1: 4316 ¿ the investigation findings do not lead to a clear conclusion about the cause of the reported detachment issue.This report is associated with mfr report number: 3005168196-2020-02085.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using a penumbra smart coil (smart coil), a penumbra smart coil detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced the smart coil in the target vessel using the microcatheter, and attempted to detach it using the handle; however, the smart coil failed to detach.Therefore, the physician decided to remove the smart coil.Upon retraction, the smart coil unintentionally detached inside the microcatheter.The physician then used the pusher assembly of the smart coil to successfully push the smart coil back into the aneurysm.The procedure ended at this point.There was no report of an adverse effect to the patient.